• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Does taking iron cahnge bowel movement color? TMI?

Just curious. Does taking iron supplements change your bowel movements color? Or could it be something else? To A dark green black? Also if they're expired are they still good? Safe to take? Sorry if TMI. I mean where else can I ask this?

Answer Question
 
Anonymous

Asked by Anonymous at 9:43 AM on Aug. 2, 2009 in Health

Answers (4)
  • yes taking iron can change BM to a dark almost black color. Not sure about the exp date
    mbaker331

    Answer by mbaker331 at 9:57 AM on Aug. 2, 2009

  • Yes. Iron supplements will produce black or greenish color in bowel movements. If they just expired this month, I'm sure it's fine to finish them. If they're older, I'd replace them. They're not expensive.
    Anonymous

    Answer by Anonymous at 9:58 AM on Aug. 2, 2009

  • yes it can
    IMAMOM2-2KIDS

    Answer by IMAMOM2-2KIDS at 1:36 PM on Aug. 2, 2009

  • Iron definitely changes your stool colour to black.


    From what I understand, medications that have expired just lose their potency.  So they won't be as effective as they should be but they shouldn't harm you either.

    beeky

    Answer by beeky at 3:36 PM on Aug. 2, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.